Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
         
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


cd4 count 350

Sep 25, 2016

Dr. please help.Is a cd4 count of 350 a very dangerous situation?I am not on medicines yet & dr. told me to start the medicine but i am damn worried is it the end?can i recover fast?or its not possible?Because two months back i had a count of 502 which now dropped down to 350.What should i do?How long will it take for the medicines to show result coz as far as diet is concerned i follow a good diet suggested by my dietician.Please help.

Response from Dr. Young

Hello and thanks for posting.

Your doctor is right.

While a CD4 count of 350 is at the lower limit of normal, here in the US and in over 20 other countries around the world (including the France, Spain, Brazil and Argentina), national HIV treatment guidelines recommend HIV medications for all. Indeed, this year the World Health Organization similarly recommended treatment for all, independent of clinical symptoms or CD4 cell count.

These recommendations are based on the very simple observation that HIV treatment, even in people who have normal counts and no symptoms, significantly reduces the risk of death, TB, cancer and progression to AIDS. In addition, HIV treatment (if it results in an undetectable HIV viral load) makes HIV transmission essentially impossible. With all due respect to your dietician (I'm sure she/he is excellent), diet alone, even the best of diets, won't achieve this.

Current HIV medications reduce HIV viral loads to undetectable levels within 6 months, and far faster if one takes an integrase inhibitor-based regimen (as are recommended in the US and several other countries).

I hope that's helpful, BY



Previous
PEP need if used a condom?
Next
Dolutegravir and Insomnia

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement